MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a turbo-ject® double lumen over-the-wire power-injectable picc for an unspecified indication.The customer reported observing that the distal end of the catheter had a split.The customer obtained a replacement device and completed the procedure.There are no reported adverse patient consequences related to this event.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, specifications, quality control data, and a visual inspection was conducted during the investigation.A document-based investigation evaluation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Visual inspection of the returned device was performed.The wire tip coil was discovered to be separated, partially unraveled, and lodged inside the catheter lumen where the catheter was damaged.The catheter length was short due to modification by end user.Visual inspections could not confirm the presence of a split in the distal tip of the catheter; however, a perforation (which may be described as a split) was observed where the separated wire was lodged in the lumen.A review of the device history record revealed one nonconformance was recorded for the complaint lot number.The nonconformance was recorded for "broken wire" and was discarded prior to further processing.Since the upicds-5.0-ct-otw-1111 is supplied with component parts, the device history records the complaint component (thtf-18sp-150-aust-st) were reviewed.The noted nonconformance were not related to the current device issue.A complaint history search revealed one more complaint (b)(4) associated with the complaint lot number, however (b)(4) was not related to current device issue.Based on the provided information and device evaluation the root cause is determined to be product use or handling related.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigation activity is required at this time.The appropriate personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6741547
Report Number1820334-2017-01909
Device Sequence Number855853
Product Code LJS
UDI-Device Identifier00827002239043
UDI-Public(01)00827002239043(17)190215(10)7677076
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1